Can you give the title and authors of the study, as well as the date and the journal in which it was published, so we can look at it? I know that beta blockers are standard care for aortic valve patients, but maybe there is something about this study that is relevant for you. Otherwise, I can only tell you that you are getting the normal care that is the consensus of the cardiology community.
I've been using atenolol at 25 mg twice a day for a couple of years, before that I took metoprolol at the same dose for several years. The change was at my request, and my cardiologist agreed to my request... albeit the antenolol is an older drug I wanted to use it as it has a longer half-life and I think that helps me stay at a higher medication level at the end of the 12 hour period when I take another. In fact I have done some thought/calculations on the accumulation due to half-life carryover. I, and a few others, think this is a factor to consider, but my doctor has never mentioned it.
I have undergone mitral valve repair and have a echocardiogram every two years now. I have not had any report of arotic valve issues. Of course with a 75 year old heart, every valve is wearing out.
sent you a message. i dont think were supposed to post links here.
my issue with atenolol is that it can actually dilate and make aoritc valve regurg worse. other than that, it keeps my bp low, and my pulse is usually in the 60's without it. id be fine on an ace inhibitor or something similar. Thanks Jerry_NJ
If you have a strong feeling that you'd rather be on an ACE inhibitor than a beta blocker, talk to your doctor, and hopefully he or she will be agreeable. To my knowledge, there's no stronger evidence for using beta blockers in your situation than there is for using ACE inhibitors. The important thing is that blood pressure be kept low, and whichever drug is more effective for that purpose is the one you want to use. But many or most cardiologists use beta blockers. It might be no more than tradition, I don't know, but that's what's commonly used.
has anyone else had cold sweats associated with regurgitation? Ive had them for the past two days, and thought it may be a symptom.
I saw your PM first and responded to that. For others who may be following, cold sweats could either be a symptom of AR or a side effect of atenolol.